Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 138, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 30, 2004, 3:41 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 3:41 PM CDT (20:41 UTC)
- Expired
- May 30, 2004, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Boone County, MO, Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 302041
SVRLSX
MOC019-135-302130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI
MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 430 PM CDT
* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF JAMESTOWN...MOVING NORTHEAST
AT 85 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA
MURRY
HALLSVILLE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3885 9282 3856 9286 3851 9262 3874 9237
3877 9221 3910 9212 3926 9236
$$
CVKING/FGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:30 AM CDT, 13 hours 11 minutes earlier.
Area forecast discussion, May 30, 2:30 AM CDT, 13 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 AM CDT SUN MAY 30 2004 COLD FRONT EXTENDED FROM NORTHWEST IA ACROSS CENTRAL KS INTO THE TX PANHANDLE EARLY THIS MORNING. EXPECT THE COLD FRONT TO PUSH INTO THE NORTHWEST CORNER OF MO BY 12Z TODAY AND THEN INTO SOUTHEAST MO BY MIDNIGHT. UPPER JET OF 100 KTS EXTENDED FROM NORTHWEST WA INTO THE GREAT BASIN LAST EVENING WITH SECOND JET OF 100-120 KTS FROM NY EASTWARD. WESTERN JET MIGRATES SOUTHEASTWARD WITH THE MODELS FAIRLY SIMILAR BY THIS EVENING. STRONG 500 MB SHORT WAVE WILL ROLL ACROSS THE REGION TONIGHT. THE ETA, GFS, AND UKMET HAVE BEEN BEEN SIMILAR WITH THIS FEATURE PAST SEVERAL RUNS. THE 3 MODELS FORECAST STRONG NEGATIVE TILTED TROF WILL MOVE ACROSS THE AREA TONIGHT AND INTO THE UPPER MIDWEST AND THE OH VALLEY BY 12Z MEMORIAL DAY. WITH THE EXCESSIVE RAIN THE PAST WEEK AND WET GROUNDS REMAINING, WILL ISSUE A FLOOD WATCH FOR CENTRAL AND NORTHEAST MO FOR THIS AFTERNOON AND EAST CENTRAL AND SOUTHEAST MO AND SOUTHWEST IL FOR NOON UNTIL MIDNIGHT. THE ETAS QPF LOOKS REASONABLE WITH ITS K INDEX FORECAST FOR THE AFTERNOON AND EVENING PERIOD. MODEL FORECASTS A BAND OF 40 KS FROM NORTHEAST MO INTO SOUTHWEST MO LATE AFTERNOON AND ACROSS THE STL METRO AREA DURING THE EARLY EVENING. DRIER AIR IS ADVECTED RAPIDLY ACROSS THE AREA TONIGHT FROM THE WEST. PROFILER NETWORK AT 06Z WAS SHOWING A 850 JET OF 60-70 KTS FROM SOUTHERN OK INTO CENTRAL KS. ETA CONTINUES TO VERIFY FAIRLY CLOSE WITH THE WIND FIELD AND WAS BETTER THAN THE GFS. THE MSAS AT 06Z INDICATED THE STRONGEST SURFACE MOISTURE CONVERGENCE LAID ACROSS NORTH CENTRAL BACK INTO NORTHWEST MO. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON FOR ENTIRE AREA AND FOR THIS EVENING FOR EAST CENTRAL AND SOUTHEAST MO .IL...FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON FOR WEST CENTRAL IL AND SOUTHWEST IL FOR THIS AFTERNOON AND EVENING EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 30, 2:24 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 224 AM CDT SUN MAY 30 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 224 AM CDT SUN MAY 30 2004 ...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES EXPECTED THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS MUCH OF CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI...AND SOUTHWEST ILLINOIS. SOME CITIES IN THE HIGH RISK AREA INCLUDE ST LOUIS...JEFFERSON CITY...FULTON...HERMANN...BOWLING GREEN...CUBA...POTOSI...FARMINGTON...FREDERICKTOWN...PITTSFIELD... CARLINVILLE...SALEM...AND CHESTER. SURROUNDING THE HIGH RISK AREA... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME CITIES IN THE MODERATE RISK AREA INCLUDE COLUMBIA...CALIFORNIA... MEXICO...PARIS...EDINA...MONROE CITY...HANNIBAL...AND QUINCY. WHILE THERE IS A CHANCE OF A FEW STRONG TO SEVERE THUNDERSTORMS THIS MORNING...THE GREATEST THREAT OF SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AS IT MOVES INTO CENTRAL AND NORTHEAST MISSOURI DURING THE EARLY TO MID-AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO RAPIDLY BECOME SEVERE AS THEY DEVELOP INTO SUPERCELLS... INCREASING IN AREAL COVERAGE AS THEY MOVE EASTWARD ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS DURING THE AFTERNOON AND EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION WITH THE POTENTIAL FOR A FEW STRONG LONG-LIVED TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL ACCOMPANYING THE THUNDERSTORMS WILL ALSO RESULT IN A FLASH FLOOD THREAT...ESPECIALLY OVER PORTIONS OF SOUTHEAST MISSOURI. PEOPLE ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER FORECASTS AND STATEMENTS...AND BE PREPARED IF SEVERE WEATHER THREATENS. DUE TO THE HOLIDAY WEEKEND...PEOPLE WHICH WILL BE OUTDOORS ARE URGED TO HAVE A SOURCE OF QUICK WEATHER INFORMATION CLOSE AT HAND. ALSO PEOPLE LIVING NEAR FLOOD-PRONE AREAS...CREEKS...STREAMS OR RIVERS...OR WITH RECREATIONAL INTERESTS IN THESE LOCATIONS NEED TO PAY VERY CLOSE ATTENTION TO RAPIDLY CHANGING WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AFTERNOON ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND ACROSS THE ENTIRE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. SPOTTER GROUPS SHOULD PLAN ACCORDINGLY. GLASS
In the hours before
Local storm report, May 30, 3:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL OVERLAND 38.70N 90.37W
05/30/2004 0.50 INCH ST. LOUIS MO TRAINED SPOTTER
SEVERAL REPORTS OF 1/2 INCH HAIL FROM MARYLAND HEIGHTS
AND OVERLAND.
&&
CVKINGLocal storm report, May 30, 3:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL OVERLAND 38.70N 90.37W
05/30/2004 0.50 INCH ST. LOUIS MO TRAINED SPOTTER
SEVERAL REPORTS OF 1/2 INCH HAIL FROM MARYLAND HEIGHTS
AND OVERLAND.
&&
CVKINGLocal storm report, May 30, 3:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 S MAYWOOD 39.94N 91.60W
05/30/2004 1.00 INCH MARION MO TRAINED SPOTTER
HIGHWAY 6 AT MAYWOOD
&&
CVKINGLocal storm report, May 30, 3:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 S MAYWOOD 39.94N 91.60W
05/30/2004 1.00 INCH MARION MO TRAINED SPOTTER
HIGHWAY 6 AT MAYWOOD
&&
CVKINGLocal storm report, May 30, 3:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 4 S HARRISBURG 39.08N 92.46W
05/30/2004 BOONE MO TRAINED SPOTTER
SMALL TREE LIMBS DOWN 4 SOUTH OF HARRISBURG
0330 PM TSTM WND DMG 2 W JAMESTOWN 38.73N 89.55W
05/30/2004 CLINTON IL AMATEUR RADIO
6 INCH TREE DOWN
0325 PM TSTM WND DMG TIPTON 38.65N 92.78W
05/30/2004 MONITEAU MO AMATEUR RADIO
TREES DOWN
&&
CVKINGLocal storm report, May 30, 3:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 4 S HARRISBURG 39.08N 92.46W
05/30/2004 BOONE MO TRAINED SPOTTER
SMALL TREE LIMBS DOWN 4 SOUTH OF HARRISBURG
0330 PM TSTM WND DMG 2 W JAMESTOWN 38.73N 89.55W
05/30/2004 CLINTON IL AMATEUR RADIO
6 INCH TREE DOWN
0325 PM TSTM WND DMG TIPTON 38.65N 92.78W
05/30/2004 MONITEAU MO AMATEUR RADIO
TREES DOWN
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:34 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 41 min |
| May 30, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 42 min |
| May 30, 2:36 PM CDT | Tornado Warning | LSX | Osage | 39 min |
| May 30, 2:51 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 39 min |
| May 30, 3:11 PM CDT | Tornado Warning | LSX | Gasconade, Osage | 49 min |
| May 30, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 41 min |
| May 30, 3:27 PM CDT | Tornado Warning | LSX | Lewis, Marion | 48 min |
| May 30, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Washington | 62 min |
| May 30, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 39 min |
| May 30, 3:40 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 50 min |
| May 30, 3:48 PM CDT | Tornado Warning | LSX | Reynolds | 42 min |
| May 30, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 53 min |
| May 30, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 49 min |
| May 30, 3:59 PM CDT | Tornado Warning | LSX | Franklin | 46 min |
| May 30, 4:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 50 min |
| May 30, 4:28 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 47 min |
| May 30, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 28 min |
| May 30, 4:42 PM CDT | Tornado Warning | LSX | Franklin | 48 min |
| May 30, 4:45 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 45 min |
| May 30, 4:51 PM CDT | Tornado Warning | LSX | Jefferson | 39 min |
| May 30, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 52 min |
| May 30, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 42 min |
| May 30, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 36 min |
| May 30, 5:25 PM CDT | Tornado Warning | LSX | Reynolds | 35 min |
| May 30, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.